advertisement
Question
Posted by: Karen | 2009/12/07

low blood pressure

I have very low blood pressure - last time it was 80 over 60 and I am at the mo feeling quite tired and sometimes dizzy. After a fairly severe fainting spell my doctor did some bloodtests but all seems normal : thyroid, sugar, iron etc. Are there specific things I can do diet wise to help with this? I am already eating more salt.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Karen
Did the dr not prescribe a medication like Effortil which can help to increase your bp? If not, discuss this approach with him/her because from a dietary point of view the only thing you can do is to eat a bit more salt (not too much as it can harm the kidneys)and you are already doing this.
I hope the dr can prescribe a medication that helps because you could injure yourself if you faint like that.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Dr John | 2010/03/21

Unfortunately Effortil perlongets was the only drug on the market that was effective in the treatment of hypotension. It was discontinued due to so called (environmental concerns) in it''s manufacturing process. Just another way of saying it was not a money maker anymore.

Reply to Dr John
Posted by: Delene | 2009/12/09

Effortil is no longer on the market - has been discontinued. My daughter suffers from exactly same problem - drops to 60 /40. has to be hospitalized. Dr has her on Florinef now and she has to wear those dreadful elaxtic stockings 24hours a day - still not much improvement. She was tested for Addisons disease - this can be reason for low BP. She tested negative so the fight continues. All the best

Reply to Delene
Posted by: DietDoc | 2009/12/08

Dear Karen
Did the dr not prescribe a medication like Effortil which can help to increase your bp? If not, discuss this approach with him/her because from a dietary point of view the only thing you can do is to eat a bit more salt (not too much as it can harm the kidneys)and you are already doing this.
I hope the dr can prescribe a medication that helps because you could injure yourself if you faint like that.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement